Tired/weak legs all the time but no loss of strength
I am a 46 year old male, 5' 11" and 168lbs. My legs are really bothering me lately. I can do something as simple as crouch down to pick up a toy, get back up and experience that "just worked out" feeling in my legs. Like they're "spent", sort of. Kicking a soccer ball around with my kids for more than a minute -- I really feel that in my legs though I'm not winded. Same thing going up stairs; my legs feel like lead but I'm not winded. However, the strange thing is I don't feel as though I have lost any strength in them, just a constant tiredness/weakness/post workout-type of feeling. My wife thinks I'm just "way out of shape" (which is true to a degree though I appear as though I'm in good shape), but this feels like something else. Hard to explain. Accompanying it is an feeling of general malaise; I'd rather just lay down if I had the option most of the time. I now tend to consider it before I do something physical. I'm hesitant, like I have to think about whether or not to pick up that piece of paper off the floor or just leave it. It's really weird. I am on Vytorin, and understand that statins may affect one's muscle groups, but my cardiologist doesn't seem too concerned. I am hesitant to chalk this up to getting older, and am a bit concerned at this point. Any suggestions out there?
If you are taking statins these have been associated with muscle problems so it may be worth reviewing this medication with your doctor. I don't know why you are prescribed it or seeing a cardiologist but you must have had some heart issue related to high cholesterol to be in this situation. So you need to be cautious about your next move, but just because one cardiologist is not concerned does not mean all is well. Maybe they are just focusing on your heart and not seeing the bigger picture.
Plant sterols are a tradditional method for lowering cholesterol, and many foods also have these properties. Research around and even maybe ask for a referral to a dietician who can advise you on foods to eat or avoid. They are very highly trained. I really think it is the medication causing your problem. As you are feeling generally unwell though, it may also be worth being tested for anaemia, thyroid function, reanal function etc. At 46 you are not old, and this is a change in your health which is not normal for you, or you would not be concerned. Look around you at all the fit travelling 70 year olds. This is not your age, get your medication looked at and your general health.
I too have similar symptoms of just really tired heavy legs. I've been on Vytorin for some time now. Have you tried Co enzyme Q10. These statins stop the production of this enzyme. I've just started taking this and the heavy leg feelings are greatly improved very quickly
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.